MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT
Model Number MICTI50041M
Medical Device Problem Codes Break (1069); Flushing Problem (1252); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device used for chemotherapy.Device not working in aspiration and infusion.Upon removal there is kinking of the catheter body 4 cm from the hub to the chamber.Also presence of cracks in the body and in the connection point on the reservoir.
 
Additional Manufacturer Narrative
The dignity port was returned with the lumen and lock attached.Visual inspection revealed the distal end of the lock is severely damaged and appears to have been crushed.Closer examination shows marks from an instrument such as a hemostat.It is not known why the lock would have been pinched in this manner or if it occurred during insertion or during device removal.The lumen appears to bend approximately 4.5 cm from the stem but is not kinked as reported.The device flushed and aspirated with no resistance.However, a leak was noted approximately 5 cm from the port stem.Closer inspection of the lumen revealed the leak is coming from a slice approximately 0.2 cm in length.The edges of the slice are smooth, not jagged.This portion of the lumen would have been in the body and not exposed to anything other than fluids.It is possible the lumen was nicked prior to or during insertion, causing a weak spot in the lumen.Over time this weak spot may have opened, causing the issue reported.It cannot be determined when damaged occurred.The device was implanted for 10 months prior to the incident.It is also possible the kink/leak was caused by pinch off.This condition and steps to overcome it are discussed in the instructions for use (ifu).The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a sample inspection of tubing to ensure no kinks or other defects and measurement variations are noted.A root cause cannot be determined but is not likely manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15869096
Report Number2518902-2022-00069
Device Sequence Number17817404
Product Code LJT
UDI-Device Identifier00884908089639
UDI-Public00884908089639
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model NumberMICTI50041M
Device Catalogue NumberMICTI50041M
Device Lot NumberMPWH890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale